MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a chest tube placement procedure, the guide wire broke while trying to remove from pigtail.A new kit was opened and the procedure had to be started over from the beginning.No harm to patient reported.
 
Additional Manufacturer Narrative
The wire guide was returned in damaged, used condition.Examination revealed the inner mandril wire was broken in the middle.The coil along this section of the wire was elongated and uncoiled, but still attached.The tip welds were present and undamaged.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The signs of stretching in the coil indicate that the wire was most likely caught within the catheter lumen, pinched on the distal end and stretched until it snapped.However, without further information we are unable to determine if the wire breaking was caused by excessive pressure, patient anatomy, or manufacturing.The root cause in inconclusive.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6206225
Report Number1820334-2016-01613
Device Sequence Number13669427
Product Code GBX
UDI-Device Identifier00827002557239
UDI-Public(01)00827002557239(17)190602(10)7016027
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberC-PPD-850-IMH
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date04/18/2017
Patient Sequence Number1